Generalized seizures following topical lidocaine administration during circumcision: Establishing causation

Massoud Rezvani, Yaron Finkelstein, Zul Verjee, Craig Railton, Gideon Koren

Research output: Contribution to journalArticlepeer-review

12 Scopus citations

Abstract

We report a case of neonatal seizures after lidocaine administration for circumcision. A 3-month-old male infant received an overdose as evidenced by toxic lidocaine levels and developed generalized seizures shortly after. Back extrapolation of the serum lidocaine concentration to time zero was used to determine the administered dose. The Naranjo scale was used to determine causation; probable causation was defined. Particular care must be taken to administer an appropriate dose of local anesthetics in infants to avoid life-threatening seizures.

Original languageEnglish
Pages (from-to)125-127
Number of pages3
JournalPaediatric Drugs
Volume9
Issue number2
DOIs
StatePublished - 2007
Externally publishedYes

Fingerprint

Dive into the research topics of 'Generalized seizures following topical lidocaine administration during circumcision: Establishing causation'. Together they form a unique fingerprint.

Cite this